JW MacKay, ME Fenech, KS Myint
British Journal of Hospital Medicine, Vol. 73, Iss. 2, 07 Feb 2012, pp 106 - 107
Atorvastatin and warfarin are commonly prescribed in combination. Acute rhabdomyolysis is a rare but recognized side effect of atorvastatin occurring within a few weeks of initiation. This article presents a case of a 69-year-old man, on stable atorvastatin therapy, who developed
acute rhabdomyolysis following initiation of warfarin. Rising international normalized ratio is a well-recognized feature of interaction between warfarin and various statins (fluvastatin, lovastatin and simva-statin). There has only been one previous similar case of acute rhabdomyolysis following the commencement of warfarin, reported in a patient on stable simvastatin therapy. To the authors' knowledge, no similar case has been reported with atorvastatin.
To view this article
You cannot access this article because you do not have a valid subscription. Please use the options below to create a subscription. If you have any queries about your account please contact our subscriptions department or telephone free 0800 137201 (UK callers only) or +44 (0)1722 716997 for callers outside the UK.